Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 70, NWS Tulsa, OK

August 2, 2025LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 2, 2025, 4:42 AM CDT for LeFlore County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 4:42 AM CDT (09:42 UTC)
Expired
Aug 2, 2025, 7:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WGUS54 KTSA 020942
FFWTSA
OKC079-021245-
/O.NEW.KTSA.FF.W.0070.250802T0942Z-250802T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
442 AM CDT Sat Aug 2 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southeastern Le Flore County in southeastern Oklahoma...

* Until 745 AM CDT.

* At 442 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Le Flore County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3468 9473 3475 9469 3469 9451 3462 9452

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
623 
WGUS74 KTSA 021241
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
741 AM CDT Sat Aug 2 2025

OKC079-021251-
/O.EXP.KTSA.FF.W.0070.000000T0000Z-250802T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-
741 AM CDT Sat Aug 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT THIS MORNING FOR 
SOUTHEASTERN LE FLORE COUNTY...

The heavy rain has ended and flood waters are receding. A Flood 
Advisory remains in effect. Please continue to heed remaining road 
closures.

&&

LAT...LON 3468 9473 3475 9469 3469 9451 3462 9452

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:27 AM CDT, 4 hours 15 minutes earlier. Its key messages:

  • Issued at 1222 AM CDT Sat Aug 2 2025
  • Cooler than normal weather through Monday with highs in the 80s and lows in the upper 50s to 60s.
  • Shower and storm chances return Sunday into Monday as another shortwave affects the area.
  • Warming trend through next week with a return to above average temperatures by Wednesday. Heat headlines also look to return.
Area forecast discussion, Aug 2, 12:27 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Sat Aug 2 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1222 AM CDT Sat Aug 2 2025

 - Cooler than normal weather through Monday with highs in the 80s
   and lows in the upper 50s to 60s.

 - Shower and storm chances return Sunday into Monday as another
   shortwave affects the area.

 - Warming trend through next week with a return to above average
   temperatures by Wednesday. Heat headlines also look to return.

&&

.SHORT TERM...
(Through Today)
Issued at 1222 AM CDT Sat Aug 2 2025

A remnant MCV tracking east near the Red River will keep low to
medium (15-40%) shower and storm chances going south of Interstate
40 overnight. PWAT values around 2" and weak stearing flow will
maintain a heavy rainfall threat with the stronger and more
persistent activity before it moves completely out of the area by
late Saturday morning. Light northeasterly surface winds associated
with a ridge centered over the upper Midwest will also contribute to
keeping smoke from Canadian wildfires in place across far northern
Oklahoma but this is expected to lessen after sunrise. Aside from an
afternoon cu field which will likely be most expansive over central
into eastern Oklahoma, mostly sunny skies will cap off a pleasant
early August day.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 1222 AM CDT Sat Aug 2 2025

With the mid-level ridge still centered over the Desert Southwest
and northwest flow aloft over the region, the cooler than normal and
relatively drier airmass will remain in place through the remainder
of the weekend. Guidance continues to favor another shortwave
developing convection across the High Plains Saturday evening with
upscale growth into an MCS that tracks across KS and the OK and TX
Panhandles toward eastern OK Sunday morning. The upper trough is
expected to strengthen and help maintain or regenerate storms closer
to the area that then move through more of eastern OK Sunday
afternoon and evening. The eastward extent of this activity is
somewhat in question with the latest guidance keeping the highest
PoPs west of U.S. 75. Cloud cover and showers from the proximity of
the exiting trough will help keep temperatures cooler than average
again on Monday.

The upper ridge strengthens and builds eastward early next week
estabilishing a warming trend which continues through at least
Friday. A few terrain-based showers will be possible on Tuesday
otherwise focus will shift to shortwaves topping the expanding ridge
to the west which could initiate nocturnal storms that make an
attempt to move into portions of central and eastern Oklahoma
Wednesdy and Thursday. Left pops below 15% for now given
uncertainties with both timing of convection and strength of
building ridge this far out. The likelihood of heat headlines will
grow Wednesday into Friday as strengthening southerly flow
associated with a lee trough pushes deeper moisture back into the
region.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Sat Aug 2 2025

MVFR ceilings will persist through much of Saturday morning at
KMLC, otherwise VFR conditions will prevail through the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  67  85  67 /   0   0  10  30
FSM   89  67  88  69 /  10   0   0  10
MLC   86  67  86  67 /  20   0  10  30
BVO   85  62  85  62 /   0   0  10  30
FYV   85  60  85  62 /   0   0   0  10
BYV   85  59  85  60 /   0   0   0  10
MKO   86  65  85  65 /   0   0  10  20
MIO   85  62  85  64 /   0   0   0  10
F10   85  64  85  65 /  10   0  10  40
HHW   85  67  86  67 /  30   0  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...05
Hazardous weather outlook, Aug 1, 5:06 PM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CDT Fri Aug 1 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CDT Fri Aug 1 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...South of Interstate 40.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...South of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Showers and scattered thunderstorms mainly south of Interstate 40
will remain forecast through this evening while an elevated
frontal boundary sags southward through the region. Gusty wind
potential along with a heavy rain threat which could increase
flash flood potentials will exist with the stronger storms. A
limited potential remains for a strong storm or two, however
severe weather is not currently anticipated through this evening.
An additional slight chance of showers and storms remains across
mainly southeast Oklahoma overnight tonight into Saturday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY AND MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered showers and storms will return late Sunday into early
Monday, with locally heavy rainfall possible. Hot weather will
return during the second half of next week, with heat index
values back over the century mark.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:27 PM CDTSpecial Weather StatementTSAChoctaw33 min
Aug 1, 7:36 PM CDTSpecial Weather StatementTSAChoctaw24 min
Aug 1, 7:55 PM CDTSpecial Weather StatementTSAChoctaw35 min
Aug 2, 3:39 AM CDTAreal Flood AdvisoryTSALeFlore5 hr
Aug 2, 4:43 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore3 hr
Aug 2, 5:30 AM CDTAreal Flood AdvisoryTSALatimer3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.